Hail, Lackawanna
- When
- August 2, 4:30 PM EST
- Where
- Lackawanna County, Carbondale
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.583, -75.500
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Aug 2, 2:30 PM EST, 2 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 330 PM EDT FRI AUG 2 2002 QUITE A BIT OF CONVECTIVE ACTIVITY CURRENTLY ACROSS THE FA ALONG AND AHEAD OF A COLD FRONT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT THROUGH 7 PM. ANY SEVERE WEATHER SEEMS MINIMAL AT THIS POINT. QUITE A BIT OF INSTABILITY EARLIER BUT NOT A VERY STRONG WIND FIELD. FOR TONIGHT...THE CONVECTION WILL END THIS EVE ACROSS THE FA. DRIER AIR WILL MOVE IN BEHIND THE FRONT CLEARING THE SKIES. HIGH PRESSURE AT THE SFC WILL BE CENTERED OVER MI. FOLLOWED THE COOLER GUIDANCE TEMPS. HIGH PRESSURE WILL BECOME CENTERED OVER THE FA LATE SATURDAY AND SATURDAY NIGHT. NOT A LOT OF COOL AIR BEHIND THE FRONT AS 850 MB TEMPS ONLY DROP ABOUT 5 C. TEMPS WILL MAINLY BE IN THE 80S. BEST RADIATIONAL COOLING NIGHT WILL BE SATURDAY NIGHT. THEREFORE... FOLLOWED THE COOLER GUIDANCE TEMPS ONCE AGAIN. ON SUNDAY SW FLOW BRINGS THE WARMTH AND HUMIDITY BACK INTO THE AREA. 850 TEMPS SIMILAR TO TODAY SO RAISED THE MAX TEMPS. NEXT COLD FRONT APPROACHES THE AREA SUNDAY NIGHT AND MONDAY BRINGING ANOTHER CHC OF SHRA AND TSRA. .BGM...NONE. SMF
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-022300- SPECIAL WEATHER STATEMENT- SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE BINGHAMTON NY 133 PM EDT FRI AUG 2 2002 ...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 700 PM EDT FRIDAY EVENING FOR THE FOLLOWING COUNTIES... IN CENTRAL NEW YORK THIS WATCH INCLUDES... BROOME...CAYUGA...CHEMUNG...CHENANGO...CORTLAND...DELAWARE... MADISON...ONEIDA...ONONDAGA...OTSEGO...SCHUYLER...SENECA...STEUBEN... SULLIVAN...TIOGA...TOMPKINS AND YATES. IN NORTHEAST PENNSYLVANIA THIS WATCH INCLUDES... BRADFORD...LACKAWANNA...LUZERNE...PIKE...SUSQUEHANNA...WAYNE AND WYOMING. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. A SEVERE THUNDERSTORM PRODUCES DAMAGING WINDS GREATER THAN 57 MPH AND/OR LARGE HAIL THREE-QUARTER INCH OR GREATER. BE PREPARED TO TAKE SHELTER IF A WARNING IS ISSUED OR THREATENING WEATHER APPROACHES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE...OR VISIT OUR INTERNET WEB SITE AT WWW.NWS.NOAA.GOV/ER/BGM.
NYZ062-PAZ039-040-022115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 421 PM EDT FRI AUG 2 2002 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO THE AREA... AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH GUSTY WINDS AND SMALL HAIL NEAR PLEASANT MOUNT MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... RILEYVILLE AT 445 PM. LOOKOUT AND ABRAHAMSVILLE AT 500 PM. HANKINS AND CALLICOON AT 515 PM. PEA SIZE HAIL AND WESTERLY WIND GUSTS TO 35 MPH ARE POSSIBLE WITH THIS STORM. LOCALIZED RAINFALL AMOUNTS OF UP TO 1.25 ARE POSSIBLE. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. GILT
PAZ038-043-044-047-022130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 426 PM EDT FRI AUG 2 2002 ...THUNDERSTORMS WITH STRONG GUSTY WINDS AND HAIL MOVING INTO THE AREA... AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS WITH GUSTY WINDS AND SMALL HAIL NEAR WYALUSING MOVING EAST AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR... MEHOOPANY AT 445 PM. LAKE WINOLA AT 500 PM. CLARKS SUMMIT AT 515 PM. DICKSON CITY AT 530 PM. PEA SIZE HAIL AND WESTERLY WIND GUSTS TO 35 MPH ARE POSSIBLE. EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. LOCALIZED RAINFALL AMOUNTS OF UP TO 1.00 INCH ARE POSSIBLE. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. GILT
NYZ057-022145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 442 PM EDT FRI AUG 2 2002 ...THUNDERSTORM WITH STRONG GUSTY WINDS MOVING INTO THE AREA... AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS NEAR DAVENPORT, MOVING EAST AT 40 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... STAMFORD AT 500 PM. EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. LOCALIZED RAINFALL AMOUNTS OF ONE INCH TO 1.25 INCHES ARE POSSIBLE. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. MCF
The Binghamton radar (KBGM), 79 km away, was scanning. The volume nearest the first event began at 21:28 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2002Every state in 2002This day in weather historyWarnings in Pennsylvania, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5312518.